Better living--and working--through chemistry.
- 20Mar 26, '13 by dudette10I was at my lowest. My absolute lowest. Anxiety would cloud my every move when I was at work. I had a dull ache in my chest for my entire shift. I would dread going back to work. My days off were spent doing the bare minimum of being a wife and mother. I didn't have the energy to do more. Thankfully, my husband and children are the best things since sliced bread, and they've given me hugs, kisses, and assistance at home. I am the luckiest woman in the world. So, why couldn't I smile while at home?
I made an appointment with my primary because I had to get surgical clearance for an upcoming procedure. While at his office, I just cried the whole damn time. What I was there for took five minutes, but he spent a half hour talking to me about my anxiety, my lack of joy in anything, how stressful work is. He knows I'm an RN, and, ironically, I've taken care of many of his patients! He comisserated with me, and then got down to business.
I walked in for surgical clearance and an order for a CBC and BMP, but I walked out with a mental health referral and a script for Lexapro.
That was four weeks ago. I haven't yet gone to talk to someone, but I did fill my script and start taking the med the day I got it.
I now have a spring in my step. The dull ache is gone. Work is manageable. In fact, I LIKE IT.
Anxiety is gone.
I think clearly, rationally, without that fog of anxiety that scrambles the thoughts. Work has not changed. I HAVE.
And when I'm not running around like a chicken with my head cut off--when my thoughts and actions are more organized--I have more time to be the nurse that I want to be. I do extra teaching, I do more ambulating, I stay a couple minutes longer with my patients to address their needs.
THIS is what nursing should be.
I am smiling more at home. I'm enjoying being with my family.
THIS is what I should be.
I am grateful for that little pill that really has changed my life.
- 6Mar 27, '13 by TaitAs someone who is currently weaning from Zoloft (baby 2 coming in a few weeks) I definitely can hear you loud and clear. I found counseling to magnify that improvement by 100% as well. I actually wrote my story up recently in the articles section. Feel free to read it if you haven't already to know you are not alone
- 5Mar 27, '13 by TerpGal02, ADN, RNYep. If you need meds, the difference the right meds make are night and day. And you will notice complaints that you had prior to less disappearing that you never tied to your depression/anxiety. Since being properly diagnosed and treated for bipolar 2, I am a totally different person.
- 8Mar 27, '13 by VivaLasViejas, ASN, RN GuideQuote from TerpGal02Ditto!Yep. If you need meds, the difference the right meds make are night and day. And you will notice complaints that you had prior to less disappearing that you never tied to your depression/anxiety. Since being properly diagnosed and treated for bipolar 2, I am a totally different person.
So glad you've found the magic again, dudette. May it long continue!
- 4Mar 27, '13 by NurseDirtyBirdI'm struggling with finding effective treatment for my Bipolar II myself, and totally get the feeling of having all the joy sucked out of your life (half the time, haha!). I'm glad you found a treatment that works for you! I'm also glad you have a supportive family, it can make all the difference. Give them extra hugs and kisses!
- 2Mar 27, '13 by nursej22I have been taking Celexa since last summer and noticed my mood brighten and various body aches and pains subside. I saw a counselor for a few sessions but didn't feel a connection.
Unfortunately I have been packing on pounds ever since. I have an appointment with my NP next week, but wondering if anyone else has had this experience?
I am also curious if any studies have been done about the prevalence of mood disorders in nurses. Most of my co-workers are on some antidepressant and or anxiolytic. I don't see any research on just a cursory Google search.
- 4Mar 27, '13 by paddleladyYou should go for counseling as the Lexapro has side effects. It will reduce your sexual libido , weight gain . So now that you are in better chemical balance it is time to start dealing with the anxiety this high will not last forever. Taking care of our inner self is very important esp if you want to remain in this profession.
I dont like to be negative but have been a nurse for 42 years and listen to the long term complaints of being on this medication. If you have coverage please go see someone. In addition , some of the imbalance can be dietary induced.
Just my experience
Be Well & start to exercise it helps.